Alert archive / New York / Small Craft Advisories in 2016

Small Craft Advisory 34, NWS New York, NY

March 6, 2016

NWS New York, NY issued this small craft advisory at Mar 6, 2016, 3:22 PM EST. It took effect at Mar 7, 2016, 9:00 AM EST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2016, 3:22 PM EST (20:22 UTC)
In effect from
Mar 7, 2016, 9:00 AM EST
Expired
Mar 8, 2016, 6:11 AM EST
In force
21 hr
Issued by
NWS New York, NY

The text

As transmitted.

310 
WHUS71 KOKX 062022
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
322 PM EST SUN MAR 6 2016

...SMALL CRAFT CONDITIONS ON THE OCEAN MONDAY AND MONDAY NIGHT...

ANZ350-353-355-070500-
/O.NEW.KOKX.SC.Y.0034.160307T1400Z-160308T0500Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
322 PM EST SUN MAR 6 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM MONDAY TO MIDNIGHT
EST MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM MONDAY TO MIDNIGHT EST
MONDAY NIGHT.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
372 
WHUS71 KOKX 070243
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
943 PM EST SUN MAR 6 2016

...SMALL CRAFT CONDITIONS ON THE COASTAL OCEAN WATERS FROM MID
MONDAY MORNING THROUGH MONDAY EVENING...

ANZ350-353-355-071045-
/O.CON.KOKX.SC.Y.0034.160307T1400Z-160308T0500Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
943 PM EST SUN MAR 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM MONDAY TO
MIDNIGHT EST MONDAY NIGHT...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MALOIT
426 
WHUS71 KOKX 070851
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
351 AM EST MON MAR 7 2016

...ROUGH CONDITIONS THIS AFTERNOON INTO TONIGHT...

ANZ330-340-345-071800-
/O.EXB.KOKX.SC.Y.0034.160307T1800Z-160307T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
351 AM EST MON MAR 7 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
EST THIS EVENING.

* WINDS...SW WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-071800-
/O.EXT.KOKX.SC.Y.0034.160307T1400Z-160308T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
351 AM EST MON MAR 7 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
6 AM EST TUESDAY...

* WINDS AND SEAS...SW WINDS 20 TO 25 KT WITH OCCASIONAL GUSTS UP
  TO 35 KT. SEAS 4 TO 7 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ355-071800-
/O.CON.KOKX.SC.Y.0034.160307T1400Z-160308T0500Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
351 AM EST MON MAR 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO MIDNIGHT EST TONIGHT...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30
  KT. SEAS 4 TO 6 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
115 
WHUS71 KOKX 071402
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
902 AM EST MON MAR 7 2016

...ROUGH CONDITIONS THIS AFTERNOON INTO TONIGHT...

ANZ355-072230-
/O.CON.KOKX.SC.Y.0034.000000T0000Z-160308T0500Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
902 AM EST MON MAR 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 4 TO 6 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-072230-
/O.CON.KOKX.SC.Y.0034.000000T0000Z-160308T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
902 AM EST MON MAR 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
TUESDAY...

* WINDS AND SEAS...SW WINDS 20 TO 25 KT WITH OCCASIONAL GUSTS UP 
  TO 35 KT. SEAS 4 TO 7 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-345-072230-
/O.CON.KOKX.SC.Y.0034.160307T1800Z-160307T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
902 AM EST MON MAR 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 6 PM EST THIS EVENING...

* WINDS...SW WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
285 
WHUS71 KOKX 072023
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
323 PM EST MON MAR 7 2016

...ROUGH CONDITIONS INTO TONIGHT...

ANZ330-340-345-080000-
/O.EXT.KOKX.SC.Y.0034.000000T0000Z-160308T0000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
323 PM EST MON MAR 7 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...SW WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ355-080600-
/O.EXT.KOKX.SC.Y.0034.000000T0000Z-160308T0600Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
323 PM EST MON MAR 7 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST TUESDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 4 TO 7 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-081000-
/O.EXT.KOKX.SC.Y.0034.000000T0000Z-160308T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
323 PM EST MON MAR 7 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST TUESDAY...

* WINDS AND SEAS...SW WINDS 20 TO 25 KT WITH OCCASIONAL GUSTS UP 
  TO 35 KT. SEAS 5 TO 7 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
160 
WHUS71 KOKX 072337
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
637 PM EST MON MAR 7 2016

...ROUGH CONDITIONS TONIGHT...

ANZ330-340-345-080045-
/O.CAN.KOKX.SC.Y.0034.000000T0000Z-160308T0000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
637 PM EST MON MAR 7 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

ANZ355-080600-
/O.CON.KOKX.SC.Y.0034.000000T0000Z-160308T0600Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
637 PM EST MON MAR 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
TUESDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-080745-
/O.CON.KOKX.SC.Y.0034.000000T0000Z-160308T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
637 PM EST MON MAR 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
TUESDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JMC
484 
WHUS71 KOKX 080847
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
347 AM EST TUE MAR 8 2016

...ROUGH CONDITIONS STILL LINGER ON THE OCEAN EAST OF MORICHES
INLET EARLY THIS MORNING...

ANZ353-081000-
/O.CAN.KOKX.SC.Y.0034.000000T0000Z-160308T1000Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
347 AM EST TUE MAR 8 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

ANZ350-081200-
/O.EXT.KOKX.SC.Y.0034.000000T0000Z-160308T1200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
347 AM EST TUE MAR 8 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* SEAS...4 TO 5 FT WITH A SOUTHERLY SWELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
070 
WHUS71 KOKX 081111
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
611 AM EST TUE MAR 8 2016

ANZ350-081215-
/O.CAN.KOKX.SC.Y.0034.000000T0000Z-160308T1200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
611 AM EST TUE MAR 8 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

SEAS HAVE FALLEN BELOW 5 FT. THEREFORE...THE SMALL CRAFT ADVISORY
HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 6, 12:47 PM EST, 2 hours 35 minutes earlier.

Area forecast discussion, Mar 6, 12:47 PM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1247 PM EST SUN MAR 6 2016

.SYNOPSIS...
WEAK LOW PRESSURE PASSES TO THE SOUTH AND EAST TODAY AS HIGH
PRESSURE BUILDS. THE HIGH SETTLES TO THE SOUTH THROUGH THE
UPCOMING WEEK. MEANWHILE...A COLD FRONT APPROACHES FROM THE NORTH
WEDNESDAY NIGHT...AND MOVES THROUGH SOMETIME THURSDAY. CANADIAN
HIGH PRESSURE BUILDS IN FROM THE NORTH FOR FRIDAY...FOLLOWED BY AN
APPROACHING WARM FRONT ON SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOW PRESSURE WAS WEAKENING AS THE LOW WAS PASSING TO THE SOUTHWEST
OF THE REGION AS PRESSURE SLOWLY RISES. LOW LEVELS REMAIN DRY.
HIGHEST RADAR RETURNS WERE TO THE SOUTHWEST OF THE NYC METRO...SO
SCALED BACK ON AREAL EXTENT OF FLURRIES NEXT COUPLE OF HOURS.

UPPER LEVEL SHORTWAVE/PVA MOVES THROUGH FROM WEST TO EAST. ANY
CLOUDS WILL GIVE WAY TO AFTERNOON SUNSHINE AS UPPER RIDGE BUILDS.

TEMPS WILL RISE INTO THE 40S. MOS CLOSE AND ACCEPTED.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
RIDGE BUILDS TONIGHT...AND THIS RIDGE WILL BE THE STORY OVER THE
UPCOMING PERIODS.

THE SFC HIGH SETTLES SOUTH OF THE AREA...WITH RETURN
WEST/SOUTHWEST FLOW PREVAILING THROUGH THIS TIME FRAME...AND
BEYOND.

OTHER THAN SOME CLOUDS FROM TIME TO TIME AS MID AND UPPER LEVEL
MOISTURE SPILLS OVER THE RIDGE...DRY WEATHER CAN BE EXPECTED.

LEANED TOWARD THE HIGHER END OF GUIDANCE TONIGHT DUE TO
COMMENCEMENT OF WAA AND POSSIBLE CLOUD COVER PREVENTING IDEAL RAD
COOLING.

TEMPS ON MONDAY LIKELY RISE CLOSE TO 10 DEGREES ABOVE SEASONAL
NORMS PER MOS/MODEL GUIDANCE BLEND.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
MODELS ARE IN GOOD AGREEMENT WITH THE OVERALL H5 PATTERN THROUGH
THE LONG TERM PERIOD. TIMING AN AMPLITUDE DIFFERENCES BEGIN TO
DEVELOP DURING THE MIDDLE OF THE WEEK...WHICH IS HAVING AN IMPACT
ON PRECIPITATION TIMING IN SOUTHERN NEW ENGLAND ON
THURSDAY/FRIDAY.

DIGGING TROUGH OVER THE ERN PACIFIC MOVES ONSHORE AND CUTS OFF
OVER SOUTHERN CA MONDAY RESULTING IN AN AMPLIFYING DOWNSTREAM
RIDGE AND EVENTUALLY A SPLIT FLOW ACROSS NORTH AMERICA.
MEANWHILE...AT THE SFC...HIGH PRES MOVES OFFSHORE AND REMAINS
NEARLY STATIONARY OFF THE SE COAST THROUGH THE WEEK. THIS WILL
RESULT IN DRY AND INCREASING WARM WEATHER WITH AN ESTABLISHED SW
FLOW AND H5 HEIGHTS RISING TO NEAR 576DM BY WEDNESDAY. RECORD HIGH
TEMPERATURES MAY POSSIBLY BE BROKEN AT A FEW FIRST ORDER CLIMATE
SITES ON WEDNESDAY. SEE CLIMATE SECTION BELOW FOR MORE
INFORMATION.

THE FLOW ACROSS THE NORTHEAST BECOMES ZONAL DURING THE MIDDLE OF
THE WEEK WITH A COLD FRONT APPROACHING FROM THE NORTH. THE TIMING
OF THIS FRONT MOVING THROUGH IS UNCERTAIN DUE TO THE
AFOREMENTIONED DIFFERENCES ALOFT ALTHOUGH THERE SHOULD BE SOME
PRECIPITATION WITH ITS PASSAGE THU/THU NIGHT. TEMPS WILL BE WARM
ENOUGH TO SUPPORT A LIGHT LIQUID EVENT.

CANADIAN HIGH PRES BUILDS OVER THE AREA IN THE WAKE OF THE FRONT
WITH A COOLER AIRMASS IN PLACE...ALTHOUGH STILL WITH ABOVE NORMAL
TEMPS...FOR THE REMAINDER OF THE FORECAST PERIOD. A WARM FRONT
APPROACHES FROM THE SOUTH ON SATURDAY WITH CHANCES FOR RAIN
RETURNING.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
HIGH PRESSURE BUILDS INTO THE REGION THIS AFTERNOON AND
OVERNIGHT...THEN SLIDES SOUTH OF THE AREA ON MONDAY.

VFR THROUGH THE PERIOD.

WINDS WILL BE LIGHT AND VARIABLE THROUGH MUCH OF THE AFTERNOON AND
OVERNIGHT. WINDS BECOME SOUTHERLY AND INCREASE ON MONDAY MORNING.
EXPECT SPEEDS TO RANGE FROM 8-15 KT WITH GUSTS INTO THE TEENS AND
LOWER 20S BY LATE MORNING/AFTERNOON.

.OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY.
.MONDAY AFTERNOON-MONDAY NIGHT...VFR. SW-W WINDS G20-25KT. GUSTS
TO 30 KT POSSIBLE MONDAY AFTERNOON.
.TUESDAY-WEDNESDAY NIGHT...VFR.
.THURSDAY-FRIDAY...MVFR OR LOWER POSSIBLE IN ANY RAIN SHOWERS.

&&

.MARINE...
A WEAK WAVE OF LOW PRESSURE MOVES OFFSHORE WITH OVERALL A WEAK
PRESSURE GRADIENT ACROSS THE WATERS. HIGH PRESSURE CENTERS OVER
LATER TODAY AND TONIGHT. ON MONDAY...THE HIGH TRANSLATES OFF THE
SOUTHEAST COAST. THE PRESSURE GRADIENT WILL BECOME TIGHTER ACROSS
THE WATERS DURING THE DAY AS A COLD FRONT APPROACHES NORTHERN NEW
ENGLAND. BY MONDAY NIGHT AND CONTINUING THROUGH MIDWEEK...HIGH
PRESSURE WILL BECOME DOMINANT WITH THE MAIN HIGH PRESSURE CENTER
STAYING ANCHORED WELL SOUTH OF THE WATERS.

THE NEXT TIME CONDITIONS ARE FORECAST TO REACH SCA WILL BE MONDAY
AND MONDAY EVENING...WHEN THE PRESSURE GRADIENT WILL BE TIGHTER AS
HIGH PRESSURE ESTABLISHES ITSELF OFF THE SOUTHEAST COAST. THIS WILL
INCREASE THE SOUTHWEST FETCH WITH GUSTS REACHING 25-30 KT...HIGHEST
ON THE OCEAN WITH OCEAN SEAS BUILDING TO 5-6 FEET.
OTHERWISE...CONDITIONS ACROSS THE WATERS WILL STAY BELOW SCA.
SINCE LAST SCA JUST ENDED IN THE PREVIOUS PERIOD...WANTED TO WAIT
AN EXTRA FORECAST CYCLE BEFORE ISSUING ANY NEW SCA FOR MONDAY AND
MONDAY EVENING TIMEFRAME. THERE IS SOME UNCERTAINTY ON HOW
WIDESPREAD THE SCA CONDITIONS WOULD BE WITH GREATER WARM AIR
ADVECTION ALOFT MAKING FOR AN INVERSION WHICH WOULD LIMIT GUSTS.

&&

.HYDROLOGY...
NO SIGNIFICANT PRECIPITATION GREATER THAN ONE HALF INCH IS
FORECAST THROUGH WEDNESDAY NIGHT.

A HALF INCH OR LESS IS POSSIBLE WITH THE COLD FRONTAL PASSAGE
THU/THU NIGHT.

&&

.CLIMATE...
A BERMUDA LIKE HIGH SETS UP OFF THE SOUTHEAST COAST THROUGH MUCH OF
THE UPCOMING WEEK. AS A RESULT A SOUTHWEST FLOW AROUND THE HIGH
WILL BRING A WARM AIRMASS INTO THE REGION. MONDAY THROUGH THURSDAY
HIGH TEMPERATURES ARE EXPECTED TO AVERAGE ABOVE SEASONAL LEVELS.
WEDNESDAY WILL BE THE WARMEST DAY AND HIGH TEMPERATURE RECORDS MAY
BE TIED OR POSSIBLY EXCEEDED AT A FEW OF THE CLIMATE SITES.
TEMPERATURES WEDNESDAY WILL BE 15 TO 25 DEGREES ABOVE
NORMAL...ESPECIALLY INLAND.

HERE ARE THE RECORDS AND FORECAST HIGHS FOR WEDNESDAY...

WEDNESDAY MARCH 9   RECORDS    FORECAST HIGHS
BRIDGEPORT          60  2002        62
ISLIP               64  2000        61
LAGUARDIA           75  2000        66
KENNEDY             67  1973        63
CENTRAL PARK        69  2000        67
NEWARK              74  2000        69

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Mar 6, 3:18 AM EST, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
318 AM EST SUN MAR 6 2016

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-071000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
318 AM EST SUN MAR 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-071000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
318 AM EST SUN MAR 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Small Craft Advisories in New York, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.